MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC SOFAMOR DANEK USA, INC KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K09A
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with primary osteoporosis and underwent kyphoplasty at "th12".During surgery, after creating a route to the vertebral body, balloon was inserted.When trying to expand the balloon,the balloon on the right side did not inflate much and contrast media leaked from the insertion part of stylet.Metastasis was also suspected.Maybe the probability that the bone quality was hard was low.Curette was not used the product came in contact with the patient.No patient symptoms or complication were reported as result of this event.
 
Additional Manufacturer Narrative
Device evaluation: visual and functional inspection confirmed the balloon of the ibt has been filled and hardened.It appears the balloon was filled with contrast and exposed to oxygen which caused it to hardened.Unable to analyze the condition of the ibt in the current state.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7976399
Report Number1030489-2018-01372
Device Sequence Number16193351
Product Code HRX
UDI-Device Identifier00643169103061
UDI-Public00643169103061
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK09A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight78